Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Starting placebo pills one day early?

 - UBBFriend: Email this page to someone!    
Author Topic: Starting placebo pills one day early?
Praying
Neophyte
Member # 40420

Icon 1 posted      Profile for Praying     Send New Private Message       Edit/Delete Post 
Hey guys,

I was just wondering, how dangerous is it if I skip the last of the hormonal pills of a Tri-cyclen Lo pack (so the last day of week 3) and go to the placebo week? The reason I'm wondering is because I did the math and I have a major dance thing on the same day I'll get my period next month (it always comes on the third day of the placebo pills) and I always get really terrible stomach cramps on the first day of my period. Is it going to do a lot of damage if I skip the last hormonal pill so that I can get my period the day before my dance thing instead of the day of? My boyfriend and I aren't really sexually active (we never touch each other except on the outside of clothes and we're always fully clothed) so I guess I'm more asking about the hormonal effects of doing this.

Thanks so much!

Posts: 12 | From: Canada | Registered: Sep 2008  |  IP: Logged | Report this post to a Moderator
eryn_smiles
Peer Ambassador
Member # 35643

Icon 1 posted      Profile for eryn_smiles         Edit/Delete Post 
This should not be dangerous in terms of hormonal side effects and also should not give you a pregnancy risk.

But note that starting the placebo pills early will not guarantee that you start bleeding one day earlier. Sometimes withdrawal bleeds are not that predictable.

Also make sure you start a new packet straight after you finish your placebo week.

--------------------
"Caring for myself is not self-indulgence, it is self-preservation and that is an act of political warfare."

Audre Lorde

Posts: 1326 | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
Praying
Neophyte
Member # 40420

Icon 1 posted      Profile for Praying     Send New Private Message       Edit/Delete Post 
So would it be a bad idea to skip the last TWO days of hormonal pills in order to ensure it comes in time? Or should I take an extra one from a new pack before starting the placebos and then take one less next month in order to get back on track?
Posts: 12 | From: Canada | Registered: Sep 2008  |  IP: Logged | Report this post to a Moderator
-Lauren-
Activist
Member # 25983

Icon 1 posted      Profile for -Lauren-     Send New Private Message       Edit/Delete Post 
If you're absolutely not going to be using them for birth control, this might be okay. But for anyone else reading this who does use the pill as BC, taking less than 21 active pills or going more than 7 days between packs WILL compromise protection!

I'd call your doctor to ask about this, though. They may just suggest you skip the placebo week entirely and start a new pack of active pills instead, which should postpone your withdrawal bleed until the placebo week of that pack. This will also keep pregnancy protection should you need it.

In either scenario, though, you should expect some irregular spotting during your next pack of active pills. This is because either option messes with the rhythm you've established with normal pill taking.

Posts: 4636 | From: USA/Northern Europe | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
Praying
Neophyte
Member # 40420

Icon 1 posted      Profile for Praying     Send New Private Message       Edit/Delete Post 
Okay, that's good to know, I probably would have freaked out if I had seen spotting if I hadn't known that! Thanks so much for the response. =) I asked my mom if I should check with the doctor and she said if I was only skipping one or two then she didn't think it would be a problem -- if it was more than that she'd want me to check first.
Posts: 12 | From: Canada | Registered: Sep 2008  |  IP: Logged | Report this post to a Moderator
Praying
Neophyte
Member # 40420

Icon 1 posted      Profile for Praying     Send New Private Message       Edit/Delete Post 
So I skipped the last two days of that pack and got my period two days early, on November 6th instead of November 8th. Today though I found light pink and brown discharge when I went to the bathroom and it's lasted most of the day (really small amounts but still enough for me to notice it). Is this normal, or is it something else? I know Lauren said to expect some irregular spotting...it's been exactly three weeks since I skipped those last two pills of that pack, is this a normal time to have spotting?

Thanks!

Posts: 12 | From: Canada | Registered: Sep 2008  |  IP: Logged | Report this post to a Moderator
eryn_smiles
Peer Ambassador
Member # 35643

Icon 1 posted      Profile for eryn_smiles         Edit/Delete Post 
Yes, this sounds like spotting which is a normal effect of missing pills. It should resolve during your next few cycles.

--------------------
"Caring for myself is not self-indulgence, it is self-preservation and that is an act of political warfare."

Audre Lorde

Posts: 1326 | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
Praying
Neophyte
Member # 40420

Icon 1 posted      Profile for Praying     Send New Private Message       Edit/Delete Post 
Thank you so much, that's good to know [Smile] Do you happen to know how long it typically lasts? Ie. will it go till my next period (in just over a week) and then resume again after my period for the next few cycles, or will it stop once I get my next period, or is it just sporadic? I've never skipped pills before so I don't know what happens.
Posts: 12 | From: Canada | Registered: Sep 2008  |  IP: Logged | Report this post to a Moderator
Praying
Neophyte
Member # 40420

Icon 1 posted      Profile for Praying     Send New Private Message       Edit/Delete Post 
So it's been five days since I started spotting, and the brown discharge has turned into full on bleeding. it's lighter than my normal period, but I get super heavy periods so while the bleeding I'm getting now may be somewhat light to me it would be the equivalent of a heavy period for some people. In other words, it's a fairly significant amount. Am I likely to keep bleeding up until and throughout my period, or maybe even after?

More than anything, I'm basically just wondering if this is normal or if something's majorly wrong. Any clarification or more information about spotting/side effects of skipping pills would be awesome as right now I'm just mainly wanting to make sure my health is okay. Thank you so much!

Posts: 12 | From: Canada | Registered: Sep 2008  |  IP: Logged | Report this post to a Moderator
KittenGoddess
Scarleteen Volunteer
Member # 1679

Icon 1 posted      Profile for KittenGoddess     Send New Private Message       Edit/Delete Post 
It's hard to say exactly what will happen. Everyone's body is different and reacts differently. It should work itself out within a cycle or two, but beyond that we can't really guess. You may spot/bleed up through your next withdrawal bleed (you don't actually have real "periods" when you're on hormonal birth control) or it may be longer.

There is nothing to worry about unless you start having really problematic side effects like extremely heavy bleeding, severe cramping, etc. Basically anything that would be serious enough to send you to the doctor before, should still send you to the doctor now.

--------------------
Sarah Liz

Posts: 7316 | From: USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Praying
Neophyte
Member # 40420

Icon 1 posted      Profile for Praying     Send New Private Message       Edit/Delete Post 
Thank you so much...like I said, I figured some spotting would happen and don't mind having to deal with that, I just wanted to make sure that's what this actually was and that I didn't have internal damage going on or anything like that. Thank you! =)
Posts: 12 | From: Canada | Registered: Sep 2008  |  IP: Logged | Report this post to a Moderator
KittenGoddess
Scarleteen Volunteer
Member # 1679

Icon 1 posted      Profile for KittenGoddess     Send New Private Message       Edit/Delete Post 
There is nothing I've seen or read that indicates that doing what you did would cause any damage or injury to you. So again, it really is likely just an issue of your cycle being out of wack. If you're worried, you can always call your doctor and ask them as well.

--------------------
Sarah Liz

Posts: 7316 | From: USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3